# SDR 06FDEA1569

- Difficulty date: April 21, 2006
- Submitted: April 24, 2006
- Operation: Air carrier
- Aircraft: N574FE
- Make and model: Doug MD-11
- Aircraft serial: 48499
- Aircraft time: 50,612 hours, 10,714 cycles
- System (JASC): 2121 · Air Distribution Fan
- Part: Motor
- Condition: Burned
- Location: Fan
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: J, A

## Discrepancy

CLIMBING THROUGH 10,000 FEET & LOUD HIGH PITCH  NOISE FOLLOWED BY STRONG ELECTRIC ODOR.  RETURNED TO KIX.  NOISE STOPPED IN DESCENT.  ODOR RETURNED IN DESCENT.  ACN RELEASED FOR SERVICE PER MEL/CDL: 21-26-06-B  CATEGORY: C EXPIRATION: 02MAY06 MEL 21-26-06-B: NR 3 AVIONICS RACK COOLING FAN INOP.  PER CREW DEBRIEF, NOISE CAME FROM UNDER THE FLOOR, DID NOT FIND SMOKE.  T/S AND FOUND AVIONICS RACK FAN 3 C/B TRIPPED.  TRIED TO RESET BUT IT TRIPS IMMEDIATELY AFTER RESET.  REMOVED AVIONICS RACK FAN-3 AND FOUND MOTOR BURNED OUT WHICH CAUSED STRONG ELECTRIC ODOR, NEEDS TO BE REPLACED.  PER MOCC INSTRUCTION, RAN APU AND CHECKED ODOR FOR PACKS OUTLET AIR, NO SMELL CAME OUT FROM ALL THREE PACKS.
